Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 7, 2020, 1:01 PM EDT for Wayne County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 1:01 PM EDT (17:01 UTC)
- Expired
- Jul 7, 2020, 1:31 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WUUS51 KILN 071701
SVRILN
INC177-071745-
/O.NEW.KILN.SV.W.0151.200707T1701Z-200707T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
101 PM EDT Tue Jul 7 2020
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northern Wayne County in east central Indiana...
* Until 145 PM EDT.
* At 101 PM EDT, a severe thunderstorm was located near Hagerstown,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Richmond, Hagerstown, Fountain City, Greens Fork, Economy and
Williamsburg.
This includes I-70 in Indiana between mile markers 147 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4000 8514 4001 8494 4001 8484 3990 8485
3986 8493 3987 8515
TIME...MOT...LOC 1701Z 283DEG 11KT 3996 8506
HAIL...1.00IN
WIND...60MPH
$$
Coniglio2 follow-up statements
357
WWUS51 KILN 071722
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
122 PM EDT Tue Jul 7 2020
INC177-071745-
/O.CON.KILN.SV.W.0151.000000T0000Z-200707T1745Z/
Wayne IN-
122 PM EDT Tue Jul 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHERN WAYNE COUNTY...
At 122 PM EDT, a severe thunderstorm was located near Fountain City,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Richmond, Hagerstown, Fountain City, Greens Fork, Economy and
Williamsburg.
This includes I-70 in Indiana between mile markers 147 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4000 8514 4001 8494 4001 8484 3990 8485
3986 8493 3987 8515
TIME...MOT...LOC 1722Z 283DEG 11KT 3995 8498
HAIL...1.00IN
WIND...60MPH
$$
Coniglio999
WWUS51 KILN 071731
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
131 PM EDT Tue Jul 7 2020
INC177-071741-
/O.CAN.KILN.SV.W.0151.000000T0000Z-200707T1745Z/
Wayne IN-
131 PM EDT Tue Jul 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4000 8514 4001 8494 4001 8484 3990 8485
3986 8493 3987 8515
TIME...MOT...LOC 1728Z 283DEG 11KT 3994 8494
$$
ConiglioWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:01 AM EDT, 3 hours earlier.
Area forecast discussion, Jul 7, 10:01 AM EDT, 3 hours before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1001 AM EDT Tue Jul 7 2020 .SYNOPSIS... Above normal temperatures and high humidity levels will provide a chance for afternoon and evening storms through the work week. A frontal system pushing through the Ohio Valley late Friday into Saturday will return temperatures to near normal for the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Very few adjustments were made with the morning update as ongoing forecast remains largely on-track. Anticipate convective initiation shortly before/around 18z -- perhaps initially from west-central to central Ohio as the cap will likely erode in these areas first. With continued light steering flow and an abundance of SB/ML instby and PWATs between 1.6-1.8," the concern remains for slow-moving thunderstorms to produce torrential rainfall rates in a very localized manner for the second half of the afternoon into the evening hours. The DCAPE environment does not appear to be /quite/ as favorable as was the case on Monday, although certainly some water-loading could initiate enough downward momentum for some gusty winds to reach the surface beneath the healthiest cores. The gusty wind threat will be very localized in manner, with the main concern being the very heavy rain/flooding threat with the slow-moving activity. Until we can get enough coverage of storms/outflows later this afternoon, the main item of interest will be the heat/humidity. Will see heat index values again approach 100 degrees in some spots -- especially near the Tri-State area where dewpoints in the low/mid 70s early this afternoon will create heat index values ~8-10 degrees above air temps. Scattered coverage of storms will be maintained from mid- afternoon through the end of the near term period before waning toward/beyond sunset. ...PREVIOUS DISCUSSION... Heading into the day, expecting a quick warm up, with CAMs suggesting a favored axis in central Ohio as a weak H5 disturbance heads east. This will provide just enough forcing to get things going as SBCAPE values approach 2000 J/kg. Will maintain chance POPs across entire area, since locations further removed from the shortwave have higher SBCAPE -- upwards of 2500 J/kg in southwest Ohio. Main threat today will be localized flooding due to slow storm movement. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... H5 shortwave lays out across the region through Wednesday, leaving another hot and humid day with slow-moving diurnal convection in the afternoon through evening hours. Based on persistence, wouldn't be surprised to see a few storms popping on boundaries away from peak heating hours due to lingering instability overnight. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... The upper level ridge will begin to shift off to the east on Thursday as mid level energy moves from the northern Plains to the Great Lakes. This will result in another day of diurnally driven scattered showers and thunderstorms on Thursday with highs in the low to possibly mid 90s. A mid/upper level trough will then shift slowly east across the Great Lakes and upper Ohio Valley as we head through the weekend. As the trough moves in, we will see a gradual return to somewhat more seasonable temperatures. Highs on Friday will be in the upper 80s to lower 90s, with highs in the mid to upper 80s for Saturday and Sunday. With the trough moving through, expect to see a continued chance of showers and thunderstorms each day, with some diurnal enhancement to the coverage. The models are suggesting that some additional short wave energy may drop down the back side of the trough into early next week, so will hang on to some lower chance pops into Monday to account for this. Highs on Monday will be in the mid 80s. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... Winds will remain rather light from the southwest today as cumulus begins developing in the late morning. Slow-moving thunderstorms will be the main threat of the TAF period with a focus during the mid afternoon through early evening hours, so these hours are highlighted with VCTS at all sites. A few storms remain possible bookending these times, though will be more widely scattered. OUTLOOK...Thunderstorms are possible Wednesday afternoon through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...KC/Hogue SHORT TERM...Hogue LONG TERM...JGL AVIATION...Hogue
Hazardous weather outlook, Jul 7, 5:08 AM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 508 AM EDT Tue Jul 7 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 508 AM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hot and humid conditions will lead to heat indices in the 95 to 100 degree range this afternoon. Scattered thunderstorms will also be capable of producing heavy rain and localized flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions Wednesday through Friday will lead to heat indices of 95-100 degrees each afternoon. Scattered thunderstorms will also be capable of producing heavy rain and localized flooding during the afternoons and evenings through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 12:46 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Wilmington OH 1246 PM EDT Tue Jul 7 2020 INZ050-071715- Wayne IN- 1246 PM EDT Tue Jul 7 2020 ...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE COUNTY UNTIL 115 PM EDT... At 1245 PM EDT, radar indicated a thunderstorm 7 miles northeast of Hagerstown, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Hagerstown, Economy and Williamsburg. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4001 8516 4000 8487 3992 8499 3990 8517 TIME...MOT...LOC 1645Z 270DEG 18KT 3999 8506 Coniglio
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:46 PM EDT | Special Weather Statement | ILN | Wayne | 29 min |
| Jul 7, 1:33 PM EDT | Special Weather Statement | ILN | Wayne | 27 min |
| Jul 7, 1:55 PM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Jul 7, 3:35 PM EDT | Special Weather Statement | ILN | Wayne | 25 min |
| Jul 7, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 17 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.